eISSN: 1896-9151
ISSN: 1734-1922
Archives of Medical Science
Current issue Archive Special issues Subscription
SCImago Journal & Country Rank

 
1/2009
vol. 5
 
Share:
Share:
more
 
 
abstract:

Drug-induced skin events in hospitalized patients in Tehran, Iran: a 6-year case series study

Mohammad Rahmati-Roodsari
,
Shahin Shadnia
,
Mohammad Abdollahi

Arch Med Sci 2009; 5, 1: 91-96
Online publish date: 2009/04/22
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 

Introduction:
Drug reactions are commonly seen in the skin but their frequency has not been determined in Tehran yet. We aimed to evaluate adverse cutaneous drug events (ACDE) in hospitalized patients.
Material and methods: A 6-year case series study (from 2000 to 2006) including all hospitalized patients in two referral dermatology wards of Loghman-Hakim and Shohada Hospitals was performed.
Results: A total of 54 patients (31 female and 23 males) were included. Adverse cutaneous drug events was slightly more frequent in females (1.34 : 1). Thirty three and 22% of the patients were in the age group of 31-40 and 41-50, respectively. The most commonly seen dermatoses were maculo-papular rashes (60%), erythroderma (10%), and urticaria (10%). Drugs most frequently associated with ACDE were anticonvulsants and antibiotics, with rates of 31 and 28%, respectively. No mortality due to ACDE was seen. In most of the patients (50%), the duration of hospitalization was 3-7 days. Most of the patients (74%) had no previous history of allergy. In most cases (65%), the adverse events began during the first day to first month after drug exposure.
Conclusions: Although the prevalence of ACDE in this study was found to be lower than reported data in the literature suggest, the results confirm that ACDE is a notable public health concern. Early and rapid recognition of severe ACDE and prompt withdrawal of the offending drug are the most important actions to minimize morbidity associated with drug use.
keywords:

adverse drug reaction, drug eruption, drug hypersensitivities, hospitalized patients, skin, toxicity

Quick links
© 2021 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe